Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 16, NWS Tampa Bay, FL

September 12, 2009Pasco County, Florida

NWS Tampa Bay, FL issued this river flood warning at Sep 12, 2009, 10:18 AM EDT for Pasco County, Florida. It took effect at Sep 13, 2009, 9:12 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 12, 2009, 10:18 AM EDT (14:18 UTC)
In effect from
Sep 13, 2009, 9:12 AM EDT
Expired
Sep 12, 2009, 3:15 PM EDT
In force
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Pasco County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Anclote River near Elfers at Little Road (ELFF1). The gauge peaked at 9.94 ft at Sep 13, 2009, 3:00 PM EDT.

actionminormoderate10152009/1209/13
Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02310000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 12, 10:04 AM EDT, 14 minutes earlier.

Area forecast discussion, Sep 12, 10:04 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1004 AM EDT SAT SEP 12 2009

...ABUNDANT RAINFALL WITH LOCALIZED FLOODING TODAY...

.UPDATE...MUCH NEEDED RAINFALL OCCURRING ACROSS THE AREA THIS
MORNING. A SERIES OF VORT MAXES MOVING THROUGH AN UPPER LEVEL LOW
OVER TEXAS COMBINED WITH DEEP TROPICAL MOISTURE AND LIFT FROM THE
SURFACE TROUGH JUST NORTH OF TAMPA BAY HAVE COMBINED TO PRODUCE A
WIDESPREAD RAINFALL EVENT THAT WILL CONTINUE THROUGH TODAY. THE
FIRST OF THESE VORT MAXES IS CURRENTLY OVER THE EASTERN GULF AND
WILL CONTINUE TO HELP PUSH MORE SHOWERS AND THUNDERSTORMS TOWARDS
THE COAST...MOVING INLAND AS THE DAY PROGRESSES. THE MAIN THREAT
TODAY FROM THE HEAVY RAIN WILL BE LOCALIZED FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS AS WELL A SOME QUICK RESPONDING
RIVERS. AREAS NORTH OF TAMPA BAY HAVE ALREADY SEEN UP TO AN INCH
OF RAIN WHILE AREAS TO THE SOUTH HAVE SEEN BETWEEN ONE AND THREE
INCHES...WITH SOME LOCALLY 3 TO 6 INCH AREAS IN MANATEE COUNTY.
MORE RAINFALL ON THE WAY FOR THE REST OF TODAY THROUGH TONIGHT.
CLOUD COVER AND RAIN SHOULD KEEP HIGHS SLIGHTLY BELOW NORMAL SO
HAVE LOWERED TEMPS A DEGREE OR TWO WHILE ALSO BUMPING UP POPS.
WILL UPDATE ZONES SHORTLY TO REFLECT THIS.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
OFF AND ON THROUGH THE DAY TODAY ALLOW FOR SOME MVFR TO POSSIBLY
BRIEF IFR CONDITIONS THROUGH THIS EVENING. OTHERWISE VFR CONDITIONS
WILL PREVAIL THROUGH THE PERIOD WITH LIGHT RAIN AREAS AND BKN-OVC
CIGS AT 4000-6000FT.

&&

.MARINE...SOUTHERLY WIND FLOW BETWEEN 10 AND 15 KNOTS HAS SET UP
ACROSS THE WATERS THIS MORNING WITH SEAS 2 TO 4...WITH HIGHER
WIND GUSTS AND SEAS POSSIBLE IN AND NEAR WIDESPREAD SHOWERS AND
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  86  76  87  76 /  80  60  70  30
FMY  88  76  88  76 /  70  40  50  30
GIF  87  75  88  75 /  80  50  70  30
SRQ  86  76  87  76 /  80  60  60  30
BKV  86  73  87  72 /  90  60  70  30
SPG  86  78  87  78 /  80  60  70  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/MARINE...05/CARLISLE
AVIATION...24/COLSON
Hazardous weather outlook, Sep 12, 5:00 AM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT SAT SEP 12 2009

FLZ039-042-043-048>052-055>057-060>062-065-121600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT SAT SEP 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THE SURFACE TROUGH OVER THE REGION WILL CONTINUE TO DRIFT NORTH
TO ACROSS NORTH FLORIDA TODAY. DEEP MOISTURE SOUTH OF THIS
BOUNDARY COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL LEAD TO
NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. THE MAIN THREAT FROM
THESE SHOWERS AND THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY
WINDS UP TO 40 MPH...AND LOCALLY HEAVY RAINFALL WHICH COULD CAUSE
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
THE SURFACE TROUGH WILL REMAIN ACROSS NORTH FLORIDA ON SUNDAY
WITH DEEP MOISTURE PERSISTING OVER THE AREA. WINDS WILL BE OUT
OF THE WEST AND THUS CAUSE THE BEST CHANCE OF SHOWERS AND
THUNDERSTORMS TO BE NEAR THE COAST DURING THE MORNING AND THEN
SHIFT INLAND DURING THE AFTERNOON. FOR MONDAY THROUGH FRIDAY...
THE DEEPEST MOISTURE WILL SHIFT AWAY FROM THE REGION...BUT THERE
WILL STILL BE ENOUGH WHEN COMBINED WITH DAYTIME HEATING AND THE
SEA BREEZES TO CAUSE SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. THE PRIMARY THREATS WILL CONTINUE TO BE
FREQUENT LIGHTING...GUSTY WINDS UP TO 40 MPH AND MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:31 PM EDTAreal Flood AdvisoryTBWHillsborough89 min
Sep 12, 5:33 AM EDTAreal Flood AdvisoryTBWHillsborough, Manatee, Pinellas, Sarasota117 min
Sep 12, 7:12 AM EDTAreal Flood AdvisoryTBWHillsborough, Manatee, Pinellas, Sarasota3 hr
Sep 12, 8:59 AM EDTAreal Flood WarningTBWHardee, Manatee4 hr
Sep 12, 10:18 AM EDTRiver Flood WarningTBWHillsborough6 days
Sep 12, 10:18 AM EDTRiver Flood WarningTBWManatee54 hr
Sep 12, 10:18 AM EDTRiver Flood WarningTBWSarasota10 days
Sep 12, 10:21 AM EDTAreal Flood AdvisoryTBWCharlotte, DeSoto, Hardee, Highlands, Hillsborough, Manatee and 3 more114 min
Sep 12, 10:23 AM EDTFlood WatchTBWDeSoto, Hardee, Pinellas, Polk34 hr
Sep 12, 12:13 PM EDTAreal Flood AdvisoryTBWDeSoto, Hardee, Highlands, Hillsborough, Manatee, Pasco and 4 more3 hr
Sep 12, 1:13 PM EDTAreal Flood WarningTBWManatee6 hr
Sep 12, 1:14 PM EDTRiver Flood WarningTBWManatee27 hr
Sep 12, 3:18 PM EDTAreal Flood AdvisoryTBWSarasota117 min
Sep 12, 3:54 PM EDTSpecial Weather StatementTBWCharlotte51 min
Sep 12, 3:58 PM EDTSpecial Marine WarningTBW47 min
Sep 12, 5:20 PM EDTSpecial Weather StatementTBWManatee, Sarasota40 min
Sep 12, 6:05 PM EDTSpecial Marine WarningTBW25 min

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.